Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 8, 2008, 5:03 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 57 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 8, 2008, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
Counties Macomb County, MI, Saint Clair County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:15 PM EDT | TSTM WND DMG | Washington, MI | SEVERAL POLES AND LARGE TREES DOWN AT 28 MILE AND CAMP GROUND RD. |
| Jun 8, 5:20 PM EDT | TSTM WND GST 55 | Capac, MI | LARGE TREE DOWN AND CONSTRUCTION SIGNS DAMAGED |
| Jun 8, 5:25 PM EDT | TSTM WND DMG | Macomb Township, MI | TREE SNAPPED |
| Jun 8, 5:25 PM EDT | TSTM WND GST 58 | 6 S Chesterfield Townsh, MI | SIX TO EIGHT INCH TREE LIMBS DOWN |
| Jun 8, 5:30 PM EDT | TSTM WND DMG | Macomb Township, MI | LARGE TREES DOWN AT 23 MILE RD AND DONNER |
| Jun 8, 5:30 PM EDT | TSTM WND GST 70 | Chesterfield Township, MI | TREES AND POWER LINES DOWN, RITE AID SIGN BLOWN DOWN |
| Jun 8, 5:30 PM EDT | MARINE TSTM WIND 48 | St. Clair Shores, MI | |
| Jun 8, 5:40 PM EDT | TSTM WND DMG | Port Huron, MI | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 082103
SVRDTX
MIC099-147-082200-
/O.NEW.KDTX.SV.W.0049.080608T2103Z-080608T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN
ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 600 PM EDT
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF CAPAC TO
15 MILES SOUTHWEST OF WARREN...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STONEY CREEK METRO PARK BY 510 PM EDT...
ROSEVILLE BY 515 PM EDT...
RILEY CENTER BY 520 PM EDT...
PEARL BEACH BY 525 PM EDT...
SMITHS CREEK BY 530 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
YALE... WARREN... STERLING HEIGHTS...
ST. CLAIR SHORES... ST. CLAIR... ROMEO...
RICHMOND... PORT HURON... NEW BALTIMORE...
MOUNT CLEMENS... MEMPHIS... MARYSVILLE...
MARINE CITY... MACOMB TOWNSHIP... LAKEPORT...
HARSENS ISLAND... EMMETT... CAPAC...
ARMADA... ALGONAC...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4288 8246 4277 8245 4261 8250 4252 8269
4266 8265 4267 8272 4263 8280 4256 8277
4255 8284 4246 8288 4245 8308 4289 8310
4290 8298 4317 8298 4318 8248 4296 8240
TIME...MOT...LOC 2103Z 281DEG 70KT 4298 8326 4239 8319
$$
MR / WAG2 follow-up statements
000
WWUS53 KDTX 082137
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT SUN JUN 8 2008
MIC099-082147-
/O.CAN.KDTX.SV.W.0049.000000T0000Z-080608T2200Z/
MACOMB MI-
537 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING WEAKENED. THEREFORE...THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4294 8244 4288 8246 4277 8245 4268 8250
4261 8251 4253 8268 4266 8265 4268 8273
4290 8274 4290 8298 4316 8298 4317 8248
4296 8240
TIME...MOT...LOC 2137Z 251DEG 52KT 4316 8259 4256 8253
$$
MIC147-082200-
/O.CON.KDTX.SV.W.0049.000000T0000Z-080608T2200Z/
ST. CLAIR MI-
537 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR ST. CLAIR COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LAKEPORT TO
ALGONAC...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORT HURON BY 545 PM EDT...
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
YALE... ST. CLAIR... PORT HURON...
MARYSVILLE... MARINE CITY... LAKEPORT...
HARSENS ISLAND... EMMETT... CAPAC...
ALGONAC...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4294 8244 4288 8246 4277 8245 4268 8250
4261 8251 4253 8268 4266 8265 4268 8273
4290 8274 4290 8298 4316 8298 4317 8248
4296 8240
TIME...MOT...LOC 2137Z 251DEG 52KT 4316 8259 4256 8253
$$000
WWUS53 KDTX 082157
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
557 PM EDT SUN JUN 8 2008
MIC147-082207-
/O.EXP.KDTX.SV.W.0049.000000T0000Z-080608T2200Z/
ST. CLAIR MI-
557 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING WEAKENED AND EXITED THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST MICHIGAN.
LAT...LON 4294 8244 4288 8246 4277 8245 4268 8250
4261 8251 4253 8268 4266 8265 4268 8273
4290 8274 4290 8298 4316 8298 4317 8248
4296 8240
TIME...MOT...LOC 2157Z 251DEG 52KT 4325 8221 4265 8216
$$
WAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 PM EDT SUN JUN 8 2008
.SHORT TERM...TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM.
WILL KEEP THIS SHORT AS ACTIVITY IS QUICKLY APPROACHING.
AN 18Z DTX SOUNDING WAS LAUNCHED AND SHOULD BE AVAILABLE SHORTLY.
MCV TRACKING THROUGH NORTHERN LOWER MICHIGAN LATE THIS
AFTERNOON...WITH SOLID LINE OF STORMS STILL HOLDING TOGETHER
NICELY...DESPITE LOW LEVEL CONVERGENCE/INFLOW NOT BEING MAXIMIZED
WITH THE SOUTHWEST WINDS OUT AHEAD OF THE LINE. GOOD INSTABILITY IN
PLACE OVER SOUTHEAST MICHIGAN...WITH MLCAPES OF 2000 J/KG AND
SURFACE BASED CAPES REACHING 3500+ J/KG. DAMAGING WINDS REMAIN A
GOOD POSSIBILITY WITH THE STRONG (35 TO 45 KNOTS)...BUT
UNIDIRECTIONAL LOW/MID LEVEL WINDS. CONVECTIVE LINE WILL TEND TO
FOLD OVER INTO A MORE WEST-EAST ORIENTATION THIS EVENING...WHICH
MAKES ONE CONCERNED FOR FLOODING ACROSS THE SOUTH HALF OF THE CWA
WITH POSSIBILITY OF TRAINING ECHOES...AS 850 THETA-E RIDGE AXIS
LINGERS ALONG/SOUTH OF THE BORDER THROUGH THE NIGHT.
&&
.LONG TERM...MONDAY THROUGH SUNDAY
MONDAY WILL BE THE LAST IN THIS STRING OF SULTRY WEATHER. THE HIGH
TEMPERATURES WILL HINGE UPON HOW QUICKLY THE RESIDUAL CLOUD COVER
FROM TONIGHT/S CONVECTIVE FESTIVITIES CAN SCOUR OUT. GIVEN THAT THE
SURFACE FRONT WILL BE CLOSER TO THE REGION...WILL BANK ON MORE CLOUD
COVER...SO WILL UNDERCUT GUIDANCE VALUES BY A FEW DEGREE - BUT WILL
STILL CHALLENGE 90F ACROSS THE SOUTH WITH MID/UPPER 80S A GOOD BET
ACROSS THE REST OF THE AREA.
THE STRONG SURFACE HEATING WILL AGAIN RESULT IN APPRECIABLE
DESTABILIZATION OF THE LOWER TROPOSPHERE. ADDITIONALLY...HEIGHT
FALLS ALOFT AND AN ASSOCIATED MID/UPPER LEVEL SPEED MAX WILL PROVIDE
LARGE SCALE ASCENT AND INCREASED DEEP LAYER SHEAR - EASILY
SUPPORTIVE OF ORGANIZED CONVECTIVE STRUCTURES. FURTHERMORE...THE
NAM AND GFS ARE STILL ADVERTISING A SURFACE WAVE ALONG THE FRONT TO
TRAVERSE THE LOWER PENINSULA DURING THE LATE AFTERNOON AND EVENING
HOURS...WHICH WILL AID IN LENGTHENING THE HODOGRAPH AT LOW-LEVELS
AND SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT.
GIVEN AMPLE DESTABILIZATION...SEVERE CONVECTION MAY BE IN THE OFFING
ONCE AGAIN.
IN THE WAKE OF THE SYSTEM ON TUESDAY...MID-LEVELS WILL COOL
DRAMATICALLY IN THE PRESENCE OF DEEP LAYER COLD ADVECTION. SO IN
SPITE OF SURFACE TEMPS STAYING IN THE 70S...LAPSE RATES SHOULD
REMAIN STEEP ENOUGH THROUGH THE LOWEST 20KFT TO SUPPORT SHOWERS AND
EVEN A FEW STORMS.
EXTENDED PROGS ARE IN REASONABLE AGREEMENT WITH THE OVERALL REGIME
PROGRESSION THROUGH THE MIDDLE TO LATTER PORTIONS OF THE WEEK.
DIFFERENCES ARISE AS WE ENTER NEXT WEEKEND...AS THE ECMWF EXHIBITS
A STRONGER BLOCKING PATTERN THAN THE GFS. THE NAEFS MEMBERS ARE NOT
AS BULLISH ON ESTABLISHING THE PRONOUNCED OMEGA BLOCK BY FRIDAY -
POSSIBLY AN ARTIFACT OF THE LOWER RESOLUTION OF THE CONTRIBUTING
SOLUTIONS. THE FORECAST WILL LEAN HARD ON A COMPROMISE OF THE ECMWF
AND GFS SOLUTIONS.
EXPECT A WARM-UP ON THURSDAY THAT WILL LINGER INTO FRIDAY...BEFORE A
COLD FRONT AND HEIGHT FALLS SLIP IN FROM THE WEST FOR NEXT WEEKEND.
THE BEST PRECIPITATION CHANCES WILL BE FRIDAY NIGHT AND SATURDAY.
SUNDAY STILL REMAINS MORE UNCERTAIN BUT WILL GRANT A LITTLE MORE
WEIGHT TO THE ECMWF SOLUTION AND KEEP IT DRY.
&&
.MARINE...
THUNDERSTORMS WILL BE ROLLING THROUGH THE CENTRAL GREAT LAKES THIS
EVENING...WITH A GOOD CHANCE OF ADDITIONAL ACTIVITY ON MONDAY.
ENOUGH OF A SOUTHWEST GRADIENT DEVELOPED TO ALLOW FOR WIND GUSTS TO
25 KNOTS OVER LAKE ST CLAIR AND WESTERN LAKE ERIE. THIS MAY OCCUR
ONCE AGAIN TOMORROW AFTERNOON AHEAD OF A SURFACE LOW WHICH WILL
TRACK THROUGH THE AREA MONDAY NIGHT. WEAKER GRADIENT AND MORE STABLE
MARINE LAYER HAS PREVENTED WINDS FROM EXCEEDING 15 KNOTS OVER LAKE
HURON. QUIET WEATHER WILL FOLLOW FOR THE MIDWEEK PERIOD AS HIGH
PRESSURE BUILDS INTO THE REGION.
&&
.PREV DISCUSSION...ISSUED 113 PM EDT SUN JUN 8 2008
AVIATION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER
SOUTHEAST MICHIGAN...CONTINUING INTO AT LEAST THE EVENING HOURS.
STORMS LOOK TO BE MOST PREVALENT AT FNT/MBS. THERE IS A GOOD
CHANCE SEVERAL STORMS OVER SOUTHEAST MICHIGAN WILL BE
SEVERE...PRODUCING DAMAGING WINDS. CONFIDENCE DETERIORATES
OVERNIGHT AND TOMORROW MORNING ON THE EVOLUTION OF THUNDERSTORMS.
WITH LOW CONFIDENCE...WILL ERR ON THE OPTIMISTIC SIDE AND CARRY
VFR CONDITIONS...AS AVIATION CONDITIONS BEHIND LAST NIGHTS MCS
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.
&&
SHORT TERM...SF
LONG TERM....MANN
MARINE.......SF
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 8, 9:10 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 910 AM EDT SUN JUN 8 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 910 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT...WITH THE MOST NUMEROUS COVERAGE EXPECTED ALONG AND NORTH OF M59. CONDITIONS APPEAR FAVORABLE FOR SEVERE WEATHER WITH THE DEGREE OF INSTABILITY EXPECTED...AS TEMPERATURES SOAR INTO THE UPPER 80S TO MID 90S...PRODUCING HEAT INDICES AROUND 100 DEGREES FOR A SHORT PERIOD. THE MAIN HAZARD WITH THE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND TORRENTIAL RAINFALL. HOWEVER...ISOLATED TORNADOES AND LARGE HAIL AROUND ONE INCH IN DIAMETER REMAIN A CONCERN. STORM MOTION IS EXPECTED TO BE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. A FEW OF THESE STORMS MAY BECOME SEVERE ON MONDAY. ANY ACTIVITY WILL AGAIN BE FOCUSED DURING THE LATE AFTERNOON AND EVENING HOURS. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY MORNING AS THE NEXT TROUGH OF LOW PRESSURE ADVANCES INTO THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-090915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 910 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE. STORMS WILL MOVE NORTHEAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. A FEW OF THESE STORMS MAY BECOME SEVERE ON MONDAY. ANY ACTIVITY WILL AGAIN BE FOCUSED DURING THE LATE AFTERNOON AND EVENING HOURS. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY MORNING AS THE NEXT TROUGH OF LOW PRESSURE ADVANCES INTO THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. CB/SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 8, 4:10 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG COLEMAN 43.76N 84.59W
06/08/2008 MIDLAND MI LAW ENFORCEMENT
TREES/WIRES DOWN
&&Local storm report, Jun 8, 4:16 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 N EDENVILLE 43.81N 84.39W
06/08/2008 MIDLAND MI TRAINED SPOTTER
BOATS FLIPPED OVER ON WIXON LAKE, 4 INCH AND 1 FOOT
DIAMETER TREES DOWN
&&Local storm report, Jun 8, 4:19 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG EDENVILLE 43.80N 84.39W
06/08/2008 MIDLAND MI LAW ENFORCEMENT
NUMEROUS REPORTS OF LARGE TREES DOWN NEAR WIXOM LAKE
&&Local storm report, Jun 8, 4:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
420 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG FREELAND 43.52N 84.12W
06/08/2008 SAGINAW MI STORM CHASER
LARGE TREE LIMBS DOWN
&&Local storm report, Jun 8, 4:37 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND GST 6 W CHESANING 43.18N 84.24W
06/08/2008 E70 MPH SAGINAW MI STORM CHASER
ESTIMATED 70 MPH WIND GUST
&&Local storm report, Jun 8, 4:50 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD 2 S ARGENTINE 42.76N 83.83W
06/08/2008 LIVINGSTON MI AMATEUR RADIO
ROOF OFF BARN
&&
MH/HLOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:57 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Shiawassee | 63 min |
| Jun 7, 11:54 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Livingston, Oakland | 66 min |
| Jun 8, 1:44 AM EDT | Special Marine Warning | DTX | 18 min | |
| Jun 8, 2:44 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 8, 2:57 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 63 min |
| Jun 8, 3:18 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 34 min |
| Jun 8, 3:22 PM EDT | Tornado Warning | DTX | Bay | 14 min |
| Jun 8, 3:28 PM EDT | Special Marine Warning | DTX | 62 min | |
| Jun 8, 3:33 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 8, 3:35 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Shiawassee | 70 min |
| Jun 8, 3:48 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 57 min |
| Jun 8, 4:07 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Saginaw, Sanilac, Tuscola | 68 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Oakland, Shiawassee | 61 min |
| Jun 8, 4:19 PM EDT | Tornado Warning | DTX | Genesee, Livingston, Shiawassee | 41 min |
| Jun 8, 4:21 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 69 min |
| Jun 8, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Oakland | 70 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 22 min |
| Jun 8, 4:54 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 49 min |
| Jun 8, 4:58 PM EDT | Special Marine Warning | DTX | 62 min | |
| Jun 8, 5:07 PM EDT | Tornado Warning | DTX | Macomb, Oakland | 27 min |
| Jun 8, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 46 min |
| Jun 8, 5:18 PM EDT | Special Marine Warning | DTX | 57 min | |
| Jun 8, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 54 min |
| Jun 8, 5:35 PM EDT | Special Marine Warning | DTX | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.